Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 47, NWS Newport/Morehead City, NC

June 19, 2014Duplin County, Greene County, Lenoir County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 19, 2014, 9:18 PM EDT for Duplin County, Greene County, Lenoir County, North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 9:18 PM EDT (01:18 UTC)
Expired
Jun 19, 2014, 10:00 PM EDT
In force
42 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Duplin County, NC, Greene County, NC, Lenoir County, NC

The radar

The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 9:45 PM EDTTSTM WND DMG1 Ne Husseys Crossroads, NCLENOIR COUNTY 911 REPORTED LARGE LIMBS AND POWERLINES DOWN EAST OF SEVEN SPRINGS AND NEAR LA GRANGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WUUS52 KMHX 200118
SVRMHX
NCC061-079-107-200200-
/O.NEW.KMHX.SV.W.0047.140620T0118Z-140620T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
918 PM EDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GREENE COUNTY IN EASTERN NORTH CAROLINA
  LENOIR COUNTY IN EASTERN NORTH CAROLINA
  NORTHERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 1000 PM EDT

* AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM GRAINGERS TO 7
  MILES WEST OF LA GRANGE TO 10 MILES NORTHEAST OF BEAUTANCUS TO 8   
  MILES NORTHWEST OF CALYPSO...MOVING SOUTHEAST AT 15 MPH. QUARTER   
  SIZED HAIL AND WINDS IN EXCESS OF 58 MPH LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GRAINGERS...
  FALLING CREEK...KINSTON...
  FAISON...
  BEAUTANCUS...
  MOSS HILL...
  ALBERTSON...WOODINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3518 7817 3518 7807 3520 7801 3516 7790
      3518 7785 3534 7783 3537 7781 3544 7783
      3548 7773 3541 7747 3535 7743 3534 7739
      3530 7745 3526 7743 3525 7744 3523 7748
      3524 7752 3519 7752 3488 7813 3510 7818
TIME...MOT...LOC 0118Z 323DEG 14KT 3535 7752 3531 7790
          3523 7794 3521 7820

$$

8
1 follow-up statement
382 
WWUS52 KMHX 200133
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
933 PM EDT THU JUN 19 2014

NCC061-079-107-200200-
/O.CON.KMHX.SV.W.0047.000000T0000Z-140620T0200Z/
GREENE NC-LENOIR NC-DUPLIN NC-
933 PM EDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHERN DUPLIN...LENOIR AND SOUTHEASTERN GREENE COUNTIES...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GRAINGERS TO MOSS HILL TO 6 MILES 
NORTHEAST OF BEAUTANCUS TO CALYPSO...MOVING SOUTHEAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... FAISON...WOODINGTON...
ALBERTSON...DEEP RUN...BOWDENS...KORNEGAY AND WARSAW.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3518 7817 3520 7801 3516 7790 3518 7785
      3536 7782 3544 7757 3541 7748 3536 7744
      3534 7741 3530 7745 3526 7743 3524 7745
      3523 7747 3524 7752 3520 7754 3498 7794
      3496 7798 3496 7815 3510 7818
TIME...MOT...LOC 0132Z 320DEG 17KT 3533 7743 3521 7771
          3515 7793 3516 7816

$$
TL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:15 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 19, 7:15 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
715 PM EDT THU JUN 19 2014

.SYNOPSIS...
A BACKDOOR COLD FRONT WILL MOVE INTO THE REGION TONIGHT. THE
FRONT WILL REMAIN STATIONARY OVER THE SOUTHERN PORTION OF THE AREA
THROUGH FRIDAY AND SATURDAY WHILE A LOW PRESSURE AREA FORMS ALONG
IT. THE LOW WILL MOVE OFF THE NORTH CAROLINA COAST ON SUNDAY. WEAK
HIGH PRESSURE WILL RIDGE INTO THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 700 PM THU...MADE MINOR TWEAKS TO POP FORECAST BASED ON
EXISTING RADAR COVERAGE ACROSS THE CWA AND TO OUR WEST. KEPT POPS
IN LOW CHANCE RANGE THE NEXT COUPLE OF HOURS BUT STILL INCREASE TO
50 ACROSS MUCH OF THE NORTH AND WESTERN CWA. A MINOR SEVERE
WEATHER THREAT WILL CONTINUE THIS EVENING.

PREVIOUS DISCUSSION...VERY WARM/MOIST LOW LEVELS WITH HIGHS IN
THE MIDDLE 90SF AND DEWPOINTS AROUND 70F ARE TOPPED BY 500 MB
TEMPS AROUND -10C YIELDING VERY UNSTABLE LI'S OF -7 TO -10C. THE
HOT/MOIST AIR AND COOLER AIR ALOFT IS HELPING TO PRODUCE
SIGNIFICANT CAPES OF 3500-4000 J/KG. PW VALUES ARE FORECAST TO
INCREASE TO >=1.75"BY EVENING AND WILL AID IN PRODUCING
SIGNIFICANT DCAPE VALUES >1000 J/KG SUPPORTING A THREAT FOR
DAMAGING WIND GUSTS. THIS WIND GUST THREAT IS FURTHER REINFORCED
BY FORECAST SOUNDINGS WHICH INDICATE LARGE SURFACE TEMP/DEWPOINT
SPREADS AND AN INVERTED "V" SIGNATURE WITH FORECAST WINDEX VALES
OF 65 KT! LIMITING FACTOR WILL BE THE LACK OF ANY SIGNIFICANT
SHEAR WHICH WILL LIMIT STORM ORGANIZATION. THE LACK OF SHEAR MAY
BE ABLE TO BE OVERCOME BY THE LARGE CAPE AND BOUNDARY INTERACTIONS
THOUGH. SPC HAS A SLIGHT RISK OF SEVERE IN EASTERN NC TO VICINITY
OF THE PAMLICO RIVER WITH THE THREAT LIKELY EXTENDING EVEN A
LITTLE SOUTH OF THAT MAINLY TO AREAS NORTH OF HIGHWAY 70. EXPECT
ACTIVITY TO INCREASE IN COVERAGE AFTER 22Z WHEN A CONVECTIVELY
INDUCED VORTICITY MAXIMUM MOVE SOUTHEAST INTO THE AREA. IN
ADDITION TO THE SEVERE THREAT MBE FORECASTS OFF BUFKIT SUPPORT A
THREAT FOR LOCALLY VERY HEAVY RAINS WITH THE SLOW MOVING AND BACK-
BUILDING CELLS LIKELY.

THE BACKDOOR FRONT TO THE NORTH WILL CONTINUE TO SINK SOUTHWARD
TONIGHT STALLING ACROSS THE SOUTHERN PORTION OF THE AREA LATE.
THINK PRECIPITATION CHANCES WILL TAPER OFF RAPIDLY AFTER 06Z BUT
WITH THE FRONT IN VICINITY A SMALL RISK FOR ADDITIONAL SHOWERS OR
STORMS WILL CONTINUE THROUGH THE NIGHT. THINK OVERNIGHT LOWS WILL
BE 70-75 IN MOST LOCATIONS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 335 PM THU...MAIN QUESTION FOR FRIDAY IS HOW MUCH
PRECIPITATION WILL OCCUR. NOT LOOKING NEARLY AS UNSTABLE DESPITE
PRESENCE OF THE FRONT OVER THE SOUTHERN PORTION OF THE AREA WITH
WARMER TEMPS ALOFT AND SLIGHTLY COOLER SURFACE TEMPERATURES. THINK
BEST CHANCE FOR CONVECTION WILL BE LATE IN THE DAY AND ESPECIALLY
WEST OF HIGHWAY 17 SO WILL CAP POPS AT 30%. A BETTER THREAT WILL
EXIST FRIDAY NIGHT AS LOW PRESSURE FORMS ALONG THE BOUNDARY. WILL
FORECAST HIGHS AROUND 90 AND IT WILL BE CONTINUED HUMID WITH
DEWPOINTS IN THE UPPER 60S TO LOWER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 330 PM THU...A FRONTAL BOUNDARY WILL BE STALLED ACROSS THE
AREA FRI NIGHT AND SAT WITH A WEAK AREA OF LOW PRES MOVING ALONG IT.
THESE FEATURES WILL PROVIDE A FOCUSING MECHANISM FOR ADDITIONAL
SHOWER/TSTM DEVELOPMENT. PERIODS OF HEAVY RAIN WILL BE POSSIBLE WITH
PWATS PROGGED TO BE AROUND 2-2.25" SUGGESTING A THREAT FOR LOCALIZED
HEAVY RAIN/MINOR FLOODING. THE AIRMASS REMAIN MODERATELY UNSTABLE
BUT LIMITED SHEAR AND WEAK MID LEVEL LAPSE RATES WILL LIKELY LIMIT
THE SEVERITY OF STORMS.

PRECIP FORECAST CONTINUES TO BE TRICKY FOR SUN...AS A SLOWER EXITING
OF SFC LOW PRES WOULD KEEP SOME SHOWERS IN THE AREA SUN MORNING.
NCEP ENSEMBLE MEMBERS DIVERGE WITH PLACEMENT OF SFC LOW
POSITIONING...AND ECM ENSMOS ALSO INDICATING WIDE SPREAD IN POP
DISTRIBUTION SO HAVE LEFT A CHANCE POP IN FCST THROUGH THE
DAY...HIGHEST SOUTH AND EAST.

CONTINUE TO ADVERTISE LOWER POPS LATER SUN THROUGH EARLY NEXT WEEK
AS NE WINDS DEVELOP AND HIGH PRES RIDGES INTO THE AREA FROM THE NE
BRINGING A DRIER AIRMASS INTO THE REGION. THIS WILL ALSO BRING A
RELIEVE TO THE OPPRESSIVE HOT TEMPS. SUNDAY SHOULD SEE HIGHS IN THE
MID 80S AS PLENTIFUL LINGERING CLOUD COVER AND NE WINDS PREVAIL
DESPITE STILL-HIGH LOW LEVEL THICKNESS VALS. MON WILL BE DRY AS NE
FLOW CONTINUES TO BRING LOWER TD'S. HIGHS SHOULD BE NEAR CLIMO
GENERALLY IN THE MID/UPR 80S BUT MUCH DRIER. SUN NIGHT AND MON NIGHT
WILL SEE COOLER OVERNIGHT LOWS WITH READINGS IN THE 60S AWAY FROM
THE COAST...LOW 70S ON THE IMMEDIATE COAST. HIGH MOVES OFFSHORE BY
TUE WITH RETURN SW FLOW DEVELOPING AND BRINGING INC TEMPS AND RH
VALS. A RETURN TO SMALL CONVECTION CHANCES TUE THROUGH MID WEEK AS
WE RETURN TO TYPICAL SUMMERTIME REGIME.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 700 PM THU...EXPECTING PRIMARILY VFR CONDITIONS OUTSIDE ANY
SCATTERED STRONG CONVECTION THROUGH THIS EVENING AHEAD OF
SOUTHWARD MOVING BACK DOOR COLD FRONT. COULD SEE SOME LIGHT FOG
EARLY FRIDAY MORNING ESPECIALLY IN AREAS THAT RECEIVE RAINFALL
THIS EVENING AS WINDS MAY BRIEFLY DECOUPLE BUT EXPECTING ANY FOG
TO BE PATCHY AND SHALLOW. THE MODELS ARE INDICATING MAINLY DRY
WEATHER FRIDAY MORNING THROUGH EARLY AFTERNOON BEFORE THE DIURNAL
CONVECTION CYCLE PICKS UP AGAIN LATER IN THE DAY.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 345 PM THU...A MORE UNSETTLED PATTERN CONTINUES THROUGH THE
WEEKEND AS A LOW PRES AREA AND FRONTAL BOUNDARY WILL BE IN E NC.
OCNL MVFR OR LOWER CONDITIONS POSSIBLE THIS WEEKEND IN
THUNDERSHOWERS AND LOWERING VSBYS/CIGS. WINDS WILL BECOME NE ON
SUN AS LOW PRES EXITS THE COAST. DRIER FOR MON INTO EARLY NEXT
WEEK AS HIGH PRES WILL BE IN CONTROL.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 700 PM THU...NO CHANGES THIS UPDATE. WILL CONTINUE THE
MARGINAL ADVISORY FOR THE CENTRAL WATERS TONIGHT FOR WIND GUSTS TO
25 KT AND A BRIEF PERIOD OF 6 FT SEAS. UNFORTUNATELY DIAMOND BUOY
HAS NOT BEEN REPORTING THE LAST FEW HOURS TO GET A BETTER HANDLE
ON CURRENT CONDITIONS IN THE AREA. OTHERWISE MARINERS CAN EXPECT
MODERATE SW FLOW OF 15 TO 20 KT AND 3 TO 5 FT SEAS AHEAD OF A
SOUTHWARD MOVING (BACK DOOR) COLD FRONT. THIS FRONT WILL STALL
OVER THE SOUTHERN WATERS ON FRIDAY WITH THE FLOW DIMINISHING TO SW
10 TO 15 KT SOUTH OF FRONT AND WINDS BECOMING NORTHERLY 10 TO 15
KT OVER THE NORTHERN AND CENTRAL WATERS. SEAS WILL SUBSIDE TO 2 TO
3 FT BY LATE FRIDAY.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 345 PM THU...A FRONTAL BOUNDARY FRONT WILL REMAIN STALLED
ACROSS THE SOUTHERN WATERS FRIDAY NIGHT WITH A WEAK OF LOW PRES
TRACKING ALONG THE FRONT SAT...THEN MOVE OFF THE COAST EARLY SUN.
NORTH OF THE FRONT WINDS WILL BE NE TO E...WHILE TO THE SOUTH THE
WINDS WILL BE SW. WHERE EXACTLY THE FRONT SETS UP WILL DICTATE THE
WIND DIRECTION. SUB SCA WINDS SEAS EXPECTED THROUGH THE
PERIOD...THOUGH NE WINDS MAY GET CLOSE TO ADVISORY CRITERIA ON
SUNDAY ACROSS THE NORTHERN WATERS AS A LOW PRES EXITS THE COAST
AND WIND SPEEDS INCREASE. DEPENDING ON THE STRENGTH OF THE LOW
WILL DICTATE WIND SPEEDS. CONTINUE TO FCST NE WINDS 15 TO 20 KTS
WITH SEAS 3 TO 5 FEET NORTHERN/CENTRAL WATERS AND 10-15 KTS AND 2
TO 4 FEET SOUTH. HIGH PRES BEGINS TO BUILD ON MON WITH WINDS
DIMINISHING AND VEERING EASTERLY THROUGH SUN NIGHT...THEN TO
SOUTHEASTERLY TUESDAY AS THE HIGH SHIFTS OFFSHORE. SW FLOW WILL
DOMINATE WED AND THURS AS THE BERMUDA HIGH STRENGTHENS OFFSHORE.

&&

.CLIMATE...
RECORD OR NEAR RECORD HIGH TEMPS EXPECTED FOR JUNE 19. BELOW ARE
RECORD HIGHS FROM SELECTED ASOS...AWOS...AND COOP STATIONS AND
YEAR OF THE RECORD HIGH.

NEW BERN            99 (1970)
CAPE HATTERAS       92 (1984)
KINSTON 7SE        100 (1944)
GREENVILLE          98 (1975)
WILLIAMSTON 1E      99 (1970)
PLYMOUTH 5E         98 (1970)
MOREHEAD CITY 2 WNW 94 (1984)

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT FRIDAY FOR AMZ152-154.

&&

SYNOPSIS...JME
NEAR TERM...RSB/JME
SHORT TERM...JME
LONG TERM...SK
AVIATION...RSB/JME/SK
MARINE...RSB/JME/SK
CLIMATE...BM
Hazardous weather outlook, Jun 19, 3:51 AM EDT, 17 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 AM EDT THU JUN 19 2014

NCZ029-044>047-079>081-090>094-098-200800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
351 AM EDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HOT AND HUMID TODAY...WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES
EXPECTED THIS AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING. THE MAIN THREATS WILL BE DAMAGING
WINDS...HAIL...FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-200800-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
351 AM EDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HOT AND HUMID TODAY...WITH HEAT INDEX VALUES OF 95 TO 100 DEGREES
EXPECTED THIS AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING. THE MAIN THREATS WILL BE DAMAGING
WINDS...HAIL...FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 19, 8:56 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
856 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             ROBERSONVILLE           35.82N  77.25W
06/19/2014  M0.88 INCH       MARTIN             NC   SPOTTER

            WAKEFIELD WFO RELAYED SPOTTER REPORT OF DIME TO NICKEL
            SIZE HAIL WITH SMALL LIMBS DOWN IN ROBERSONVILLE.

&&

EVENT NUMBER MHX1400417

DAG
Local storm report, Jun 19, 8:58 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
858 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             SHINE                   35.44N  77.79W
06/19/2014  E0.25 INCH       GREENE             NC   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTED GUSTY WINDS AND PEA SIZE
            HAIL.

&&

EVENT NUMBER MHX1400418

DAG
Special weather statement, Jun 19, 9:09 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
909 PM EDT THU JUN 19 2014

NCZ045>047-081-200215-
MAINLAND HYDE-TYRRELL-WASHINGTON-WESTERN DARE-
909 PM EDT THU JUN 19 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS TYRRELL...WASHINGTON...
MAINLAND HYDE AND MAINLAND DARE COUNTIES THROUGH 1015 PM EDT...

AT 909 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST LAKE TO FRYING PAN
LANDING TO CRESWELL...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF
MANNS HARBOR TO 20 MILES WEST OF MANNS HARBOR TO 19 MILES SOUTHEAST
OF EDENTON...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...FRYING PAN LANDING...
...BUFFALO CITY...MANNS HARBOR...GUM NECK...CENTER OF DARE COUNTY
BOMBING RANGE...KILKENNY...LAKE WORTH......STUMPY POINT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3564 7578 3564 7628 3587 7657 3589 7625
      3594 7602 3592 7601 3585 7606 3565 7604
      3576 7599 3589 7599 3593 7593 3596 7595
      3598 7586 3596 7581 3588 7574 3581 7572
      3577 7573 3569 7571
TIME...MOT...LOC 0109Z 303DEG 19KT 3586 7588 3581 7610
          3583 7639

2
Special weather statement, Jun 19, 9:10 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
910 PM EDT THU JUN 19 2014

NCZ103-200215-
OUTER BANKS DARE-
910 PM EDT THU JUN 19 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS OUTER BANKS DARE COUNTY
THROUGH 1015 PM EDT...

AT 911 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF
AVALON PIER TO 5 MILES SOUTHWEST OF COLINGTON...OR ALONG A LINE
EXTENDING FROM 16 MILES NORTHEAST OF KILL DEVIL HILLS TO 6 MILES
NORTH OF MANNS HARBOR...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NAGS HEAD FISHING
PIER...ROANOKE ISLAND FESTIVAL PARK......JOCKEYS RIDGE STATE PARK...
MANTEO...WHALEBONE...OUTER BANKS FISHING PIER......WANCHESE...BODIE
ISLAND LIGHTHOUSE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3570 7551 3577 7554 3576 7560 3579 7555
      3580 7557 3580 7560 3584 7559 3580 7561
      3580 7562 3583 7568 3586 7567 3594 7574
      3594 7568 3590 7563 3596 7565 3600 7574
      3607 7569 3574 7549 3572 7548
TIME...MOT...LOC 0111Z 313DEG 19KT 3617 7545 3595 7577

2
Local storm report, Jun 19, 9:16 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
916 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             COLUMBIA                35.92N  76.25W
06/19/2014  E0.75 INCH       TYRRELL            NC   911 CALL CENTER

            TYRRELL COUNTY 911 CENTER RECEIVED REPORT OF PENNY SIZE
            HAIL IN COLUMBIA.

&&

EVENT NUMBER MHX1400419

DAG
Special weather statement, Jun 19, 9:17 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
917 PM EDT THU JUN 19 2014

NCZ029-044>046-080-081-093-200215-
BEAUFORT-CRAVEN-MAINLAND HYDE-MARTIN-PITT-TYRRELL-WASHINGTON-
917 PM EDT THU JUN 19 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS TYRRELL...WASHINGTON...
MAINLAND HYDE...MARTIN...BEAUFORT...CRAVEN AND PITT COUNTIES THROUGH
1015 PM EDT...

AT 917 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ROPER TO PACTOLUS...OR
ALONG A LINE EXTENDING FROM 10 MILES EAST OF PLYMOUTH TO 8 MILES
NORTHEAST OF GREENVILLE...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...OLD FORD...CENTER OF
PHELPS LAKE...WENONA...PUNGO LAKE...PINETOWN...WALLA WATTA.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3594 7664 3563 7626 3544 7683 3548 7698
      3544 7696 3544 7689 3543 7689 3543 7688
      3535 7712 3581 7736 3588 7703 3586 7703
      3587 7699 3590 7694 3587 7690 3581 7688
      3589 7683 3587 7676 3595 7669
TIME...MOT...LOC 0117Z 335DEG 16KT 3583 7656 3564 7724

2

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:00 PM EDTSpecial Marine WarningMHX60 min
Jun 19, 8:13 PM EDTSpecial Marine WarningMHX47 min
Jun 19, 8:32 PM EDTSpecial Weather StatementMHXMartin58 min
Jun 19, 8:33 PM EDTSevere Thunderstorm WarningMHXBeaufort, Martin, Pitt27 min
Jun 19, 8:34 PM EDTSpecial Weather StatementMHXTyrrell56 min
Jun 19, 8:41 PM EDTSevere Thunderstorm WarningMHXDare, Tyrrell34 min
Jun 19, 8:54 PM EDTSpecial Marine WarningMHX36 min
Jun 19, 8:55 PM EDTSpecial Weather StatementMHXGreene, Lenoir65 min
Jun 19, 8:56 PM EDTSpecial Marine WarningMHX34 min
Jun 19, 9:09 PM EDTSpecial Weather StatementMHXTyrrell66 min
Jun 19, 9:10 PM EDTSpecial Weather StatementMHXDare65 min
Jun 19, 9:17 PM EDTSpecial Weather StatementMHXBeaufort, Martin, Washington58 min
Jun 19, 9:26 PM EDTSpecial Marine WarningMHX49 min
Jun 19, 9:29 PM EDTSpecial Marine WarningMHX31 min
Jun 19, 9:34 PM EDTSpecial Weather StatementMHXPitt56 min
Jun 19, 10:06 PM EDTSpecial Weather StatementMHXCraven, Jones, Pamlico54 min
Jun 19, 10:07 PM EDTSpecial Marine WarningMHX53 min
Jun 19, 10:11 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde34 min
Jun 19, 10:15 PM EDTSpecial Weather StatementMHXBeaufort, Hyde45 min
Jun 19, 10:24 PM EDTSpecial Marine WarningMHX36 min
Jun 19, 10:33 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Jones, Pamlico42 min
Jun 19, 10:58 PM EDTSpecial Marine WarningMHX32 min
Jun 20, 12:14 AM EDTSpecial Weather StatementMHXDare31 min
Jun 20, 12:16 AM EDTSpecial Weather StatementMHXGreene, Lenoir59 min
Jun 20, 1:09 AM EDTSpecial Weather StatementMHXDuplin, Lenoir51 min
Jun 20, 1:59 AM EDTSpecial Weather StatementMHXDuplin46 min
Jun 20, 2:10 AM EDTSpecial Weather StatementMHXCraven, Jones50 min
Jun 20, 3:03 AM EDTSpecial Weather StatementMHXCarteret42 min
Jun 20, 12:44 PM EDTSpecial Marine WarningMHX31 min
Jun 20, 12:45 PM EDTSpecial Weather StatementMHXDare30 min
Jun 20, 3:31 PM EDTSpecial Weather StatementMHXCarteret29 min
Jun 20, 3:52 PM EDTSpecial Weather StatementMHXOnslow23 min
Jun 20, 4:14 PM EDTSpecial Weather StatementMHXOnslow31 min
Jun 20, 4:41 PM EDTSpecial Weather StatementMHXOnslow64 min
Jun 20, 4:57 PM EDTSpecial Weather StatementMHXCarteret33 min
Jun 20, 6:43 PM EDTSpecial Weather StatementMHXDuplin62 min
Jun 20, 7:44 PM EDTSpecial Weather StatementMHXJones, Lenoir, Onslow46 min
Jun 20, 7:58 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir, Onslow47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.